zbMATH — the first resource for mathematics

Kink waves and their evolution of the RLW-Burgers equation. (English) Zbl 1246.35169
Summary: We consider bounded travelling waves of the RLW-Burgers equation. We prove that there only exist two types of bounded travelling waves, the monotone kink waves and the oscillatory kink waves. For the oscillatory kink wave, the regularity of its maximum oscillation amplitude changing with parameters is discussed. Exact expressions of the monotone kink waves and approximate expressions of the oscillatory ones are obtained in some special cases. Furthermore, all bounded travelling waves of the RLW-Burgers equation under different parameter conditions are identified and the evolution of them is discussed to explain the corresponding physical phenomena.

35Q35 PDEs in connection with fluid mechanics
35C07 Traveling wave solutions
Full Text: DOI
[1] J. L. Bona, W. G. Pritchard, and L. R. Scott, “An evaluation of a model equation for water waves,” Philosophical Transactions of the Royal Society of London A, vol. 302, no. 1471, pp. 457-510, 1981. · Zbl 0497.76023
[2] D. H. Peregrine, “Calculations of the development of an unduiar bore,” Journal of Fluid Mechanics, vol. 25, pp. 321-330, 1966.
[3] C. J. Amick, J. L. Bona, and M. E. Schonbek, “Decay of solutions of some nonlinear wave equations,” Journal of Differential Equations, vol. 81, no. 1, pp. 1-49, 1989. · Zbl 0689.35081
[4] W. G. Zhang and M. L. Wang, “A class of exact travelling wave solutions to the B-BBM equation and their structure,” Acta Mathematica Scientia A, vol. 12, no. 3, pp. 325-331, 1992.
[5] M. L. Wang, “Exact solutions for the RLW-Burgers equation,” Mathematica Applicata, vol. 8, no. 1, pp. 51-55, 1995. · Zbl 0949.35510
[6] B. Katzengruber, M. Krupa, and P. Szmolyan, “Bifurcation of traveling waves in extrinsic semiconductors,” Physica D, vol. 144, no. 1-2, pp. 1-19, 2000. · Zbl 0960.34031
[7] J. B. Li and H. H. Dai, On the Study of Singular Nonlinear Traveling Wave Equation: Dynamical System Approach, Science Press, Beijing, China, 2007.
[8] D. Peterhof, B. Sandstede, and A. Scheel, “Exponential dichotomies for solitary-wave solutions of semilinear elliptic equations on infinite cylinders,” Journal of Differential Equations, vol. 140, no. 2, pp. 266-308, 1997. · Zbl 0908.35048
[9] F. Sánchez-Garduño and P. K. Maini, “Travelling wave phenomena in non-linear diffusion degenerate Nagumo equations,” Journal of Mathematical Biology, vol. 35, no. 6, pp. 713-728, 1997. · Zbl 0887.35073
[10] A. Constantin and W. Strauss, “Exact periodic traveling water waves with vorticity,” Comptes Rendus Mathématique, vol. 335, no. 10, pp. 797-800, 2002. · Zbl 1020.35012
[11] J. Huang, G. Lu, and S. Ruan, “Existence of traveling wave solutions in a diffusive predator-prey model,” Journal of Mathematical Biology, vol. 46, no. 2, pp. 132-152, 2003. · Zbl 1018.92026
[12] H. Bin, L. Jibin, L. Yao, and R. Weiguo, “Bifurcations of travelling wave solutions for a variant of Camassa-Holm equation,” Nonlinear Analysis: Real World Applications, vol. 9, no. 2, pp. 222-232, 2008. · Zbl 1185.35217
[13] J. B. Li and Z. R. Liu, “Smooth and non-smooth traveling waves in a nonlinearly dispersive equation,” Applied Mathematical Modelling, vol. 25, pp. 41-56, 2000. · Zbl 0985.37072
[14] Q. Liu, Y. Zhou, and W. Zhang, “Bifurcation of travelling wave solutions for the modified dispersive water wave equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 1, pp. 151-166, 2008. · Zbl 1153.34028
[15] Z. Liu and C. Yang, “The application of bifurcation method to a higher-order KdV equation,” Journal of Mathematical Analysis and Applications, vol. 275, no. 1, pp. 1-12, 2002. · Zbl 1012.35076
[16] S. N. Chow and J. K. Hale, Methods of Bifurcation Theory, vol. 251, Springer, New York, NY, USA, 1982. · Zbl 0487.47039
[17] Z. F. Zhang, T. R. Ding, W. Z. Huang, and Z. X. Dong, Qualitative Theory of Differential Equations, vol. 101 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 1992. · Zbl 0779.34001
[18] E. Fan, “Extended tanh-function method and its applications to nonlinear equations,” Physics Letters A, vol. 277, no. 4-5, pp. 212-218, 2000. · Zbl 1167.35331
[19] M. Wang, “Exact solutions for a compound KdV-Burgers equation,” Physics Letters A, vol. 213, no. 5-6, pp. 279-287, 1996. · Zbl 0972.35526
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.